Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Itching on the lower back. Need medication

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4583 Questions
hi this is XXXXXXX from XXXXXXX
Posted Mon, 21 May 2012 in Skin Hair and Nails
Answered by Dr. Aashish Raghu 2 hours later

Thanks for the query.

Since when are you having this itching ?

Is there any redness and scaling of the skin of that itchy region ?

Do you have Asthma or allergy to any clothing, food or drug ?

There could be many causes for the itching on the buttock but commonly it could be due to chronic fungal infection called Tinea.

Due to sweat accumulation, not changing underwear regularly and less hygiene the fungus can grow in certain areas of your body and cause severe itching.

You need to change underwear and clothes everyday. Keep the body clean and dry. Take bath regularly. Try to work in cool environment.

You can apply anti-fungal cream like Clotrimazole around twice a day for 2 weeks. You can get Clotrimazole with steroid combination which will also relieve itching called Lotriderm for 2 weeks. This way no itching will be there as well. Continue taking Cetrizine but take at night because it can cause drowsiness and is not safe to drive if taken in the morning.

Avoid sun exposure. Eat diet XXXXXXX in fresh fruits and XXXXXXX leafy vegetables. Drink plenty of water. Do daily brisk walking exercise for 40 minutes.

If this does not help you, kindly consult a leading Dermatologist to examine you and find the right diagnosis and specific treatment.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing speedy recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor